Can You Still Drive A Car While Taking 100mg Of Zoloft A Day, As This Medication Makes Me Drowsy?

Question

Asked by lilypad

Can You Still Drive A Car While Taking 100mg Of Zoloft A Day, As This Medication Makes Me Drowsy?

Answer

Hi Lilypad:

I would assume that this is a new medication or new dose for you. Drowsiness is common when someone is starting on antidepressants, however, it usually resolves within the first two months. You should certainly contact your physician about this side effect, regardless.

In any case, you should ask him/her about driving while drowsy.

Here's something to think about: would you want someone experiencing this drowsiness be coming toward you in the opposite lane at 60 miles per hour?

If you wouldn't feel safe trusting your life to this stranger in this condition, then should you be endangering others?

Regards,

Dr. Diana Walcutt

*Dr. Walcutt is a Psychologist. Dr. Walcutt's answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.

Answered by Diana L. Walcutt, M.D.